MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS VAULTLOCK GLENOID, MEDIUM
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an apex surgery with the vaultlock the device protruded.It was stated that the surgeon measured the pegs of the vault lock and the drill bit.The surgeon measured 20 mm of the drill bit and 16mm of the central peg.It was also reported that the cement impactor was too long.The surgeon had to fill the holes with a bone graft which lead to a prolonged surgery.Update 05-nov-2020: further information about the procedure were provided.The surgeon was reaming the glenoid by hand using the nautilus reamer and there was no aggressive reaming incorporated.When drilling the superior peg the surgeon perforated the bi-cortical bone.He fixed the situation by using bone chips from the resected humeral head.It was further reported that the surgeon has not used the cement pressurizer ar-9235 according to the surgical technique but the puncher ar-9233 instead since he believes that the pressurizer has to long pegs.The surgery was extended by 10-15 minutes to fill the caused holes.

Brand Name
UNIVERS VAULTLOCK GLENOID, MEDIUM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10843380
Report Number1220246-2020-02341
Device Sequence Number3629421
Product Code KWS
UDI-Device Identifier00888867239326
UDI-Public00888867239326
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberUNIVERS VAULTLOCK GLENOID, MEDIUM
Device Catalogue NumberAR-9106-02
Device Lot Number1027261920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/16/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;